Alert archive / Indiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 177, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Aug 20, 2005, 12:59 PM EST for Delaware County, Henry County, Randolph County, Indiana. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 20, 2005, 12:59 PM EST (17:59 UTC)
- Expired
- Aug 20, 2005, 1:35 PM EST
- In force
- 36 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Delaware County, IN, Henry County, IN, Randolph County, IN
The radar
The Indianapolis radar (KIND), 103 km from the middle of the area, began a volume at 18:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 20, 12:15 PM EST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.0 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2933 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 770 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 9.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIND 201759
SVRIND
INC035-065-135-201845-
/O.NEW.KIND.SV.W.0177.050820T1759Z-050820T1845Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1259 PM EST SAT AUG 20 2005
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN DELAWARE COUNTY IN EAST CENTRAL INDIANA
NORTHEASTERN HENRY COUNTY IN EAST CENTRAL INDIANA
SOUTHERN RANDOLPH COUNTY IN EAST CENTRAL INDIANA
* UNTIL 145 PM EST
* AT 1257 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR BLOUNTSVILLE...OR ABOUT 13
MILES SOUTHEAST OF MUNCIE...AND MOVING EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LOSANTVILLE AROUND 105 PM EST
MODOC AROUND 110 PM EST
LYNN AROUND 125 PM EST
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 4012 8537 3994 8534 3996 8521 4001 8520
4002 8482 4018 8482
$$
JAS3 follow-up statements
000 WWUS53 KIND 201809 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 109 PM EST SAT AUG 20 2005 INC035-065-201819- /O.CAN.KIND.SV.W.0177.000000T0000Z-050820T1845Z/ DELAWARE-HENRY- 109 PM EST SAT AUG 20 2005 ...THE SEVERE THUNDERSTORM WARNING FOR HENRY AND DELAWARE COUNTIES IS CANCELLED... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EST SATURDAY EVENING FOR SOUTHERN INDIANA. LAT...LON 4011 8516 4001 8517 4002 8482 4016 8481 $$ INC135-201845- /O.CON.KIND.SV.W.0177.000000T0000Z-050820T1845Z/ RANDOLPH- 109 PM EST SAT AUG 20 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 145 PM EST FOR SOUTHERN RANDOLPH COUNTY... AT 106 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MODOC...OR ABOUT 18 MILES SOUTHEAST OF MUNCIE...MOVING EAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... LYNN AROUND 120 PM EST A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EST SATURDAY EVENING FOR SOUTHERN INDIANA. LAT...LON 4011 8516 4001 8517 4002 8482 4016 8481 $$ JAS
000 WWUS53 KIND 201820 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 120 PM EST SAT AUG 20 2005 INC135-201845- /O.CON.KIND.SV.W.0177.000000T0000Z-050820T1845Z/ RANDOLPH- 120 PM EST SAT AUG 20 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 145 PM EST FOR SOUTHEASTERN RANDOLPH COUNTY... AT 119 PM EST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER SOUTHEASTERN RANDOLPH COUNTY...OR ABOUT 15 MILES WEST OF GREENVILLE...MOVING EAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL SOUTHEASTERN RANDOLPH COUNTY AROUND 130 PM EST A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EST SATURDAY EVENING FOR SOUTHERN INDIANA. LAT...LON 4014 8492 4002 8491 4002 8482 4016 8481 $$ JAS
000 WWUS53 KIND 201835 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 135 PM EST SAT AUG 20 2005 INC135-201845- /O.CAN.KIND.SV.W.0177.000000T0000Z-050820T1845Z/ RANDOLPH- 135 PM EST SAT AUG 20 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN RANDOLPH COUNTY IS CANCELLED... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EST SATURDAY EVENING FOR SOUTHERN INDIANA. LAT...LON 4014 8492 4002 8491 4002 8482 4016 8481 $$ JAS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 12:00 PM EST, 59 minutes earlier.
Area forecast discussion, Aug 20, 12:00 PM EST, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1200 PM EST SAT AUG 20 2005 .DISCUSSION...A TROUGH OF LOW PRES WAS FOUND ACRS WI AND ERN IA EARLY THIS AFTERNOON. HIGH PRES WAS FOUND ACRS THE SERN STS. WATER VAPOR IMAGERY SHOWS VORT MAX OVR SOUTH CENTRAL CANADA PUSHING EAST...ALONG WITH A TROPICAL MOISTURE PLUME STREAMING ACRS NM INTO THE GREAT LAKES REGION. VISIBLE SATELLITE AND RADAR SHOW MAIN BOUNDRY FROM FORT WAYNE TO TERRE HAUTE. UPPER WINDFIELDS REMAIN FAIRLY UNIDIRCTIONAL THOUGH WHICH WILL AT LEAST HELP DIMINISH SOME OF THE SEVERE THREAT THIS EVENING. FCST CHALLENGE WL BE ENDING PRECIP AND TIMING OF COOLER AND DRIER AIR. ALL MODELS ARE IN FAIRLY GOOD AGREEMEMT AFTER THE COLD FRONTAL PASAGE IN THE BIG PICTURE...BUTH THERE ARE SOME SUBTLE DIFFERENCES. ETA SEEMS TOO QUICK WITH THE WIND SHIFT YET TOO SLOW WITH THE DRIER AIR MOVING IN. GFS LOOKS BETTER WITH WIND FIELDS TIMING AS WELL AS RESIDUAL MOISTURE. ISENTROPIC SUBSIDENCE IS QUITE STRONG. HENCE LEAN CLOSER TO THE GFS HERE AND JUST GO FOR PTCLDY SKIES. CAA MOVES IN ON SUNDAY AS DEW POINTS DROP TO THE LOWER 60S BY THE END OF THE DAY ON NW WINDS. H8 TEMPS FALL TO 12C-15C BY 00Z MON. HENCE WL LEAN T THE COOLER SIDE OF THE MAV FOR HIGHS ON SUNDAY. AS FOR SUNDAY NIGHT LOWS WILL LEAN TO THE COOLER SIDE BUY A COUPLE OF DEGREES GIVEN THE CAA. WILL ALSO GO WITH PCLOUDY SKIES DURING THE DAY SUNDAY AND MONDAY WITH CAA CREATING SOME COLD AIR STRATOCU. HIGH PRES BUILDS ACRS THE GRT LKS AND INDIANA ON MONDAY AND NW WINDS CONTINUE TO ADVECT COOLER AIR INTO THE STATE. H8 TEMPS ON MONDAY FALL ALL THE WAY TO 8C-10C...AND GIVEN THIS WL AGAIN LEAN COOLER ON HIGHS. .IND WATCHES/WARNINGS/ADVISORIES...NONE. && JEO
Hazardous weather outlook, Aug 20, 5:40 AM EST, 7 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 540 AM EST SAT AUG 20 2005 INZ021-028>031-035>049-051>057-060>065-067>072-211045- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 540 AM EST SAT AUG 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: DAMAGING STRAIGHT LINE WINDS LIGHTNING ISOLATED TORNADOES AREAS AFFECTED AND TIMING: ALL OF CENTRAL INDIANA MAY BE AFFECTED BY THUNDERSTORMS AFTER 100 PM. DISCUSSION: A TROUGH OF LOW PRESSURE WILL PUSH ACROSS CENTRAL INDIANA TODAY. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THIS FRONT. A FEW STORMS MAY BECOME SEVERE WITH DAMAGING STRAIGHT LINE WINDS BEING THE PRIMARY THREAT. LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. AN ISOLATED TORNADO IS NOT OUT OF THE QUESTION EITHER. IF A THUNDERSTORM THREATENS YOUR AREA SEEK SHELTER IN STURDY BUILDING. IF YOU HEAR THUNDER OR SEE LIGHTNING...MOVE INDOORS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 100 PM. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) PUMA
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 1:27 PM EST | Severe Thunderstorm Warning | IND | Lawrence, Martin | 35 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.